Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Took an emergency contraceptive. Had headache, chest pain, swollen. Any ideas?

i took next choice one dose emergency contraceptive about 36 hours ago and 12 hours after I had unprotected sex. For the past 10-12 hours I have experienced an achey body, headache, slight chest pains & shortness of breath (not intense, very slight, I did not fully notice this until I read it was a possible side effect) the biggest symptom I am concerned about is i have very puffy and swollen eyes, especially my eye lids. They were crusty and irritated this morning when I woke up and have been swollen and sensitive all day. I am wondering if this is normal, or I need emergency medical attention or If i am fine waiting until tomorrow morning to see if the symptoms subside.
Asked On : Tue, 2 Apr 2013
Answers:  2 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Thanks for writing to us.
A emergency contraceptive pills contain hormone and these symptoms may be because of hormone present in pills so you can wait till morning to subside the symptoms but it may be because of allergy also so you should consult a doctor immediately.
Good luck.
Take care.
Answered: Fri, 12 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Lohit K's  Response
Hi, Thanks for using HCM.

Your biggest concern, very puffy and swollen eyes, especially eye lids which were crusty and irritated in morning when you wake up may be due to eye infection. Clean eyes regularly with cold and clean water and dry it well, dont touch eyes repeatidly and prevent using same cloth or hands for both eyes. Can put antibiotic eye drops like ciprofloxacin if infection.
Body and headache, slight chest pains & shortness of breath noticed after reading as a possible side effect may be due to anxiety. But emergency contraceptive also can cause these side effects I prefer you to consult your doctor for examination and management.
Hope I answered your question. Feel free to ask me if you have any further queries.
Wish you good health. Take care.

Dr. Lohit
Answered: Fri, 12 Jul 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor